Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

ALT levels highly abnormal. Given tetanus injection. What is the reason?


I recently went for a routine physical. I was given an IM tetanus shot and blood was drawn for testing 30-40 min later. I was shocked when my test results indicated that my liver ALT levels were 248 (all other liver enzymes were within range). I am a healthy 34 yr old woman, married and monogamous, don't smoke, drink sparingly (on average twice a month). Could the intramuscular shot be the reason for elevated ALT?
Asked On : Tue, 9 Apr 2013
Answers:  2 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM. Thank you for your querry.
This isnt likely that antitetanus shot caused such ALT elevation, so dont ignore it and do further tests. At least ultrasound and viral markers. It doesnt have to mean anything but better be sure about this.Also ultrasound will see gallbladder disorders.
Wish you good health.
Answered: Tue, 9 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

The injection is unlikely to be the cause - ALT is rather specific for the liver / the testing interval is too short...
Repeat it...
Level more than three times the upper limit is called 'significant' / and needs further assessment and assistance - Stop the alcohol / See a hepatologist

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Wed, 10 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor